Next Article in Journal
The Second-Order Shape Derivative of Kohn–Vogelius-Type Cost Functional Using the Boundary Differentiation Approach
Previous Article in Journal
Modeling the Influence of Environment and Intervention onCholera in Haiti
Article Menu

Export Article

Open AccessArticle
Mathematics 2014, 2(3), 172-195; doi:10.3390/math2030172

Dynamics of a Parametrically Excited System with Two Forcing Terms

1
School of Computing and Technology, University of West London, St Mary's Road, Ealing, W5 5RF, London, UK
2
Department of Mathematics, University College London, Gower Street, WC1E 6BT, London, UK
*
Author to whom correspondence should be addressed.
Received: 2 July 2014 / Revised: 9 September 2014 / Accepted: 15 September 2014 / Published: 22 September 2014
View Full-Text   |   Download PDF [4005 KB, uploaded 22 September 2014]   |  

Abstract

Motivated by the dynamics of a trimaran, an investigation of the dynamic behaviour of a double forcing parametrically excited system is carried out. Initially, we provide an outline of the stability regions, both numerically and analytically, for the undamped linear, extended version of the Mathieu equation. This paper then examines the anticipated form of response of our proposed nonlinear damped double forcing system, where periodic and quasiperiodic routes to chaos are graphically demonstrated and compared with the case of the single vertically-driven pendulum. View Full-Text
Keywords: parametric excitation; double forcing; quasiperiodicity; route to chaos parametric excitation; double forcing; quasiperiodicity; route to chaos
Figures

Figure 1

This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

SciFeed Share & Cite This Article

MDPI and ACS Style

Sofroniou, A.; Bishop, S. Dynamics of a Parametrically Excited System with Two Forcing Terms. Mathematics 2014, 2, 172-195.

Show more citation formats Show less citations formats

Related Articles

Article Metrics

Article Access Statistics

1

Comments

[Return to top]
Mathematics EISSN 2227-7390 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top